Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 30, 2005, 6:03 AM CDT for Monroe County, Wilcox County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 6:03 AM CDT (11:03 UTC)
- Expired
- Apr 30, 2005, 7:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 301104
SVRMOB
ALC099-131-301200-
/O.NEW.KMOB.SV.W.0180.050430T1103Z-050430T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
WILCOX COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 700 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAMISON TO PACKARDS BEND TO
7 MILES WEST OF CHRYSLER...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRAIRIE AND CATHERINE BY 610 AM CDT
REHOBOTH AND VREDENBURGH BY 615 AM CDT
URIAH AND NATCHEZ BY 620 AM CDT
WEST MONROEVILLE AND WATSONVILLE BY 625 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3215 8759 3191 8763 3184 8749 3159 8756
3145 8755 3131 8779 3125 8752 3139 8733
3164 8712 3176 8695 3205 8687 3227 8750
$$2 follow-up statements
000
WWUS54 KMOB 301126
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
624 AM CDT SAT APR 30 2005
ALC099-131-301200-
/O.CON.KMOB.SV.W.0180.000000T0000Z-050430T1200Z/
MONROE AL-WILCOX AL-
624 AM CDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR
WILCOX AND MONROE COUNTIES...
AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOYKIN TO TURKESTAN TO
URIAH...MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3215 8759 3191 8763 3184 8749 3159 8756
3145 8755 3131 8779 3125 8752 3139 8733
3164 8712 3176 8695 3205 8687 3227 8750
$$000
WWUS54 KMOB 301148
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
647 AM CDT SAT APR 30 2005
ALC131-301157-
/O.CAN.KMOB.SV.W.0180.000000T0000Z-050430T1200Z/
WILCOX AL-
647 AM CDT SAT APR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR WILCOX COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED EAST OF WILCOX COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR WILCOX COUNTY.
LAT...LON 3145 8723 3145 8756 3132 8780 3125 8761
3128 8744
$$
ALC099-301200-
/O.CON.KMOB.SV.W.0180.000000T0000Z-050430T1200Z/
MONROE AL-
647 AM CDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR
SOUTH MONROE COUNTY...
AT 645 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR URIAH...OR ABOUT 16 MILES SOUTHWEST OF
MONROEVILLE...MOVING EAST AT 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3145 8723 3145 8756 3132 8780 3125 8761
3128 8744
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:00 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 30, 5:00 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 30 2005 .SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE FORECAST AREA AT THIS TIME. && .SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH. TEMPERATURES AROUND GFS MAV GUIDANCE. && .LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77 && .FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED. SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 55 78 52 / 90 30 10 10 PENSACOLA 79 57 77 55 / 90 50 10 10 DESTIN 76 62 76 58 / 90 50 10 10 EVERGREEN 76 57 75 46 / 80 30 10 10 WAYNESBORO 71 50 75 47 / 80 20 10 10 CAMDEN 75 54 74 48 / 80 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY TODAY GMZ650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. && /22
Hazardous weather outlook, Apr 29, 2:00 PM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT FRI APR 29 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 200 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER LATER TONIGHT INTO SATURDAY AS AN UPPER SYSTEM MOVES TOWARDS THE AREA. THE MODERATE SOUTH WINDS ACCOMPANYING THIS SYSTEM WILL CREATE A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA COASTLINE INTO SATURDAY. A DEVELOPING AREA OF LOW PRESSURE OVER EAST TEXAS WILL ADVANCE NORTHEAST OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH EARLY SATURDAY IN RESPONSE TO A DEEPENING UPPER LEVEL SYSTEM TRACKING EASTWARD ACROSS THE CENTRAL PART OF THE COUNTRY. AHEAD OF THE LOW INCREASING ATMOSPHERIC INSTABILITY COMBINED WITH HIGH LEVELS OF LOW LEVEL MOISTURE AND VERTICAL SHEAR WILL HELP GIVE WAY TO STRONG TO SEVERE THUNDERSTORMS FOR MUCH OF THE LOWER MISSISSIPPI VALLEY AND CENTRAL GULF STATES TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE OVER NORTHERN SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT. AT THIS THE...STORM PREDICTION CENTER IN NORMAN HAS PLACED SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL CONTINUE FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE SATURDAY INTO SATURDAY EVENING WITH A FRONT CROSSING THE AREA LATE SATURDAY INTO SATURDAY NIGHT. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE FOR THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATE TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:12 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 33 min |
| Apr 30, 4:30 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Apr 30, 4:45 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 15 min |
| Apr 30, 5:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 43 min |
| Apr 30, 5:30 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 60 min |
| Apr 30, 5:47 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 43 min |
| Apr 30, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 48 min |
| Apr 30, 6:30 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 60 min |
| Apr 30, 6:41 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 49 min |
| Apr 30, 7:01 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 59 min |
| Apr 30, 7:11 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 49 min |
| Apr 30, 7:19 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 56 min |
| Apr 30, 7:24 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 30, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| Apr 30, 7:37 AM CDT | Special Marine Warning | MOB | 23 min | |
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Apr 30, 8:14 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 91 min |
| Apr 30, 8:14 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 31 min |
| Apr 30, 8:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 30, 9:20 AM CDT | Special Marine Warning | MOB | 115 min | |
| Apr 30, 9:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 30, 9:40 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 56 min |
| Apr 30, 9:50 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 115 min |
| Apr 30, 10:26 AM CDT | Special Marine Warning | MOB | 64 min | |
| Apr 30, 11:13 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 30, 11:26 AM CDT | Special Marine Warning | MOB | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.